Alert archive / California / Wind Advisories in 2013
Wind Advisory 66, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 26, 2013, 2:11 PM PDT for Los Angeles County, California. It took effect at Sep 26, 2013, 5:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2013, 2:11 PM PDT (21:11 UTC)
- In effect from
- Sep 26, 2013, 5:00 PM PDT
- Expired
- Sep 27, 2013, 12:00 PM PDT
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS76 KLOX 262111 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 211 PM PDT THU SEP 26 2013 ...GUSTY NORTH TO NORTHEAST WINDS TONIGHT THROUGH FRIDAY MORNING... .GUSTY SUNDOWNER WINDS ARE EXPECTED IN THE SANTA BARBARA AREA THIS EVENING THROUGH EARLY FRIDAY MORNING. LATER TONIGHT THE STRONGEST WINDS WILL SHIFT INTO LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND SANTA CLARITA VALLEY AS A WEAK SANTA ANA WIND EVENT DEVELOPS. WINDS ARE EXPECTED TO WEAKEN BELOW ADVISORY LEVELS FRIDAY AFTERNOON. CAZ039-270530- /O.NEW.KLOX.WI.Y.0066.130927T0000Z-130927T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 211 PM PDT THU SEP 26 2013 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. STRONGEST BELOW PASSES AND CANYONS. * IMPACTS...STRONG CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA ROADWAYS...ESPECIALLY ON HIGHWAY 101 BETWEEN SANTA BARBARA AND GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ046-053-054-088-270530- /O.NEW.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA... NEWHALL...VALENCIA 211 PM PDT THU SEP 26 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT FRIDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND OVER EXPOSED PEAKS IN AND AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS AND IN THE SANTA MONICA MOUNTAINS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ MW
4 follow-up statements
009 WWUS76 KLOX 270429 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 929 PM PDT THU SEP 26 2013 ...GUSTY NORTH TO NORTHEAST WINDS TONIGHT THROUGH FRIDAY MORNING... .GUSTY SUNDOWNER WINDS ARE EXPECTED IN THE SANTA BARBARA AREA THROUGH EARLY FRIDAY MORNING. LATER TONIGHT THE STRONGEST WINDS WILL SHIFT INTO LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND SANTA CLARITA VALLEY AS A WEAK SANTA ANA WIND EVENT DEVELOPS. WINDS ARE EXPECTED TO WEAKEN BELOW ADVISORY LEVELS FRIDAY AFTERNOON. CAZ039-271000- /O.CON.KLOX.WI.Y.0066.000000T0000Z-130927T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 929 PM PDT THU SEP 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. STRONGEST BELOW PASSES AND CANYONS. * IMPACTS...STRONG CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA ROADWAYS...ESPECIALLY ON HIGHWAY 101 BETWEEN SANTA BARBARA AND GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ046-053-054-088-271000- /O.CON.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA... NEWHALL...VALENCIA 929 PM PDT THU SEP 26 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PDT FRIDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND OVER EXPOSED PEAKS IN AND AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS AND IN THE SANTA MONICA MOUNTAINS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ MW/SIRARD
717 WWUS76 KLOX 270950 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 AM PDT FRI SEP 27 2013 ...GUSTY NORTHEAST WINDS WILL DEVELOP ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS MORNING... ...NORTHERLY WINDS WILL DIMINISH ACROSS SANTA BARBARA COUNTY... .GUSTY NORTHERLY WINDS ACROSS THE WIND PRONE CANYONS AND PASSES OF THE SANTA YNEZ MOUNTAINS AND ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY WILL SLOWLY DIMINISH BY MID MORNING. NORTH WINDS WILL BEGIN TO SHIFT TO THE NORTHEAST AND INCREASE ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES EARLY THIS MORNING. GUSTY NORTHEAST WINDS WILL SPREAD INTO THE SANTA CLARITA VALLEY AND THE VALLEYS OF VENTURA COUNTY BY OR SHORTLY AFTER DAYBREAK. WINDS ARE EXPECTED TO WEAKEN TO BELOW ADVISORY LEVELS BY AFTERNOON. CAZ052-271600- /O.EXB.KLOX.WI.Y.0066.130927T0950Z-130927T1600Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 250 AM PDT FRI SEP 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS AND TIMING...NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST ALONG THE HILLS NEAR MONTECITO. WINDS WILL DECREASE BY MID MORNING. * IMPACTS...CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES...ESPECIALLY ON HIGHWAY 154 THROUGH THE SAN MARCOS PASS AND HILLS ABOVE MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ CAZ044-045-271615- /O.EXA.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 250 AM PDT FRI SEP 27 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH WILL DEVELOP THIS MORNING. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. PEAK WINDS SHOULD OCCUR FROM JUST AFTER DAYBREAK THROUGH THE LATE MORNING HOURS. * IMPACTS...CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AFFECTING HIGHWAYS 23...AND THE 101 AND 118 FREEWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ039-271600- /O.EXT.KLOX.WI.Y.0066.000000T0000Z-130927T1600Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 250 AM PDT FRI SEP 27 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH...STRONGEST BELOW PASSES AND CANYONS. * IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA ROADWAYS...ESPECIALLY ON HIGHWAY 101 BETWEEN SANTA BARBARA AND GAVIOTA AND THE LOWER ELEVATIONS OF HIGHWAY 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR COASTAL AREAS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ053-054-271615- /O.CON.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 250 AM PDT FRI SEP 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH WILL DEVELOP EARLY THIS MORNING AND PERSIST THROUGH NOON. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND THROUGH THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. * IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 5 ACROSS THE I-5 CORRIDOR AND HIGHWAY 14 ACROSS THE SOLEDAD CANYON PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ CAZ046-271615- /O.CON.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 250 AM PDT FRI SEP 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY THIS MORNING AND PERSIST THROUGH NOON. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND OVER EXPOSED PEAKS. * IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA ROADWAYS...ESPECIALLY ON CANYON ROADS ACROSS THE SANTA MONICA MOUNTAIN RANGE INCLUDING TOPANGA...MALIBU...DECKER AND KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ CAZ088-271615- /O.CON.KLOX.WI.Y.0066.130927T1000Z-130927T1900Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 250 AM PDT FRI SEP 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. * IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR VALLEY AREAS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ DB/CK
339 WWUS76 KLOX 271610 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 910 AM PDT FRI SEP 27 2013 ...GUSTY NORTHEAST WINDS ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS MORNING... .GUSTY NORTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING AS WELL AS THE SANTA CLARITA VALLEY AND SANTA MONICA MOUNTAINS. WINDS ARE EXPECTED TO WEAKEN TO BELOW ADVISORY LEVELS BY AFTERNOON. CAZ039-052-271715- /O.EXP.KLOX.WI.Y.0066.000000T0000Z-130927T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 910 AM PDT FRI SEP 27 2013 ...WIND ADVISORY HAS EXPIRED... $$ CAZ053-054-271900- /O.CON.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 910 AM PDT FRI SEP 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH NOON. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND THROUGH THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. * IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 5 ACROSS THE I-5 CORRIDOR AND HIGHWAY 14 ACROSS THE SOLEDAD CANYON PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ CAZ046-271900- /O.CON.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 910 AM PDT FRI SEP 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH NOON. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND OVER EXPOSED PEAKS. * IMPACTS...CROSS WINDS WILL LIKELY AFFECT TRAVEL ON AREA ROADWAYS...ESPECIALLY ON CANYON ROADS ACROSS THE SANTA MONICA MOUNTAIN RANGE INCLUDING TOPANGA...MALIBU...DECKER AND KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ CAZ044-045-088-271900- /O.CON.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA 910 AM PDT FRI SEP 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS 35 MPH WILL DEVELOP THIS MORNING. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND OVER THE HILLS. * IMPACTS...CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AFFECTING HIGHWAYS 23...AND THE 101 AND 118 FREEWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ MW
175 WWUS76 KLOX 271854 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1154 AM PDT FRI SEP 27 2013 CAZ053-054-272000- /O.EXP.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1154 AM PDT FRI SEP 27 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH WILL CONTINUE THROUGH THE AFTERNOON...ESPECIALLY IN AND AROUND THE HIGHWAY 14 AND INTERSTATE 5 CORRIDORS. $$ CAZ046-272000- /O.EXP.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 1154 AM PDT FRI SEP 27 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY AFTERNOON...ESPECIALLY OVER THE HIGHER PEAKS. $$ CAZ044-045-088-272000- /O.EXP.KLOX.WI.Y.0066.000000T0000Z-130927T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA 1154 AM PDT FRI SEP 27 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL CONTINUE THROUGH EARLY AFTERNOON...ESPECIALLY OVER THE HILLS AND IN THE SANTA CLARITA VALLEY. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 26, 1:35 PM PDT, 36 minutes earlier.
Area forecast discussion, Sep 26, 1:35 PM PDT, 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 135 PM PDT THU SEP 26 2013 .SYNOPSIS... COOL TEMPERATURES AND LOCALLY GUSTY NORTH WINDS AGAIN TODAY THEN NOTABLE WARMING WITH GUSTY NORTHEAST WINDS INTO WEEKEND. A GRADUAL COOLING TREND STARTS ON SUNDAY. && .SHORT TERM (TODAY-SUN)...WE ARE IN TRANSITION FROM A NORTHWEST TO A NORTHEAST (SANTA ANA) FLOW TODAY. GETTING SOME LOCALLY GUSTY NORTH WINDS THROUGH AND BELOW PASSES AND CANYONS TODAY BUT MOSTLY BELOW ADVISORY LEVELS SO FAR. BY THIS EVENING, MODELS ARE INDICATING ONE LAST SUNDOWNER BURST, THOUGH A NOTCH LIGHTER THAN LAST NIGHT. THAT MAKES IT A LOW END ADVISORY EVENT AT BEST BUT WILL GO AHEAD AND ERR ON THE SIDE OF CAUTION AND GO WITH ONE MORE ADVISORY EVENING THERE. LATER TONIGHT WINDS SHIFT TO NORTHEAST AND FOCUS AREAS MOVE TO THE VENTURA AND LA COUNTY MTNS AND VALLEYS. LOCAL HI RES MODELS INDICATING WINDS IN THE 40-45 RANGE FOR AT LEAST A FEW HOURS LATE TONIGHT THROUGH FRIDAY MORNING, WITH THE STRONGEST WINDS IN AND AROUND THE HIGHWAY 14 CORRIDOR AND IN THE SANTA MONICA MOUNTAINS. SO AGAIN THIS IS A MARGINAL CASE BUT PERHAPS JUST ENOUGH ON THE HIGHER END TO WARRANT A LOW END WIND ADVISORY FOR THAT PORTION OF THE LA/VENTURA MTNS, SANTA CLARITA VALLEY, AND SANTA MONICA MTNS. SHOULD ALSO SEE SOME 20-30 MPH GUSTS IN THE VALLEYS AND EVEN PARTS OF THE COAST BEFORE THE SEA BREEZE INFLUENCE EITHER TAKES OVER OR AT LEAST CUTS INTO THOSE SPEEDS QUITE A BIT. SURFACE GRADIENTS ON SAT ACTUALLY A BIT STRONGER OFFSHORE IN THE MORNING BUT LESS UPPER SUPPORT AND A PRETTY RAPID SHIFT TO ONSHORE BY AFTERNOON SHOULD KEEP WINDS BELOW ADVISORY LEVELS. SAT EXPECTED TO BE OUR WARMEST DAY FOR COAST/VALLEYS THOUGH WITH SLIGHTLY LESS WIND AND MORE IMPORTANTLY A MUCH WARMER AIR MASS IN PLACE AS THE COLD AIR FROM THE TROF MOVES EAST. VALLEYS EXPECTED TO TOP OUT IN THE LOW TO MID 90S AND COASTAL AREAS IN THE 80S, POSSIBLY CLOSE TO 90 FOR PLACES MORE THAN ABOUT 5 MILES INLAND FROM THE BEACHES. WEAK OFFSHORE FLOW SUNDAY MORNING WILL SHIFT TO ONSHORE IN THE AFTERNOON AND BRING COOLING TO ALL COASTAL AREAS ON THE ORDER OF 5-10 DEGREES. VALLEY COOLING MOSTLY 5 DEGREES OR LESS, WHILE MTNS AND ANTELOPE VALLEY RUN 3-6 DEGREES WARMER. .LONG TERM (MON-THU)...COOLING TREND TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH HIGHS RETURNING TO NORMAL LEVELS BY MONDAY AND POSSIBLY A TOUCH BELOW NORMAL TUESDAY AND WEDNESDAY WITH A TROF MOVING INTO NORTHERN CALIFORNIA WEDNESDAY MORNING. CURRENTLY WE HAVE SOME MARINE LYR CLOUDS RETURNING WEDNESDAY BUT DEPENDING ON HOW MUCH TROFFING SETS UP EARLY NEXT WEEK LOW CLOUDS COULD RETURN A DAY OR TWO BEFORE THAT. NORTHERLY FLOW EXPECTED TO INCREASE BEHIND THE TROF PASSAGE THU WITH WARM OFFSHORE FLOW RETURNING LATE NEXT WEEK INTO THE WEEKEND. && .AVIATION...26/1800... HIGH CONFIDENCE IN VFR CONDITIONS FOR ALL SITES FOR THE NEXT 24 HOURS DUE TO AN ALMOST NON EXISTENT MARINE LAYER AND DEVELOPING OFFSHORE FLOW. LOW CONFIDENCE IN THE FORECASTED WINDS AT MOST TAF SITES DUE TO THE WEAK SANTA ANA EVENT. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS. THERE IS A 40 PERCENT CHANCE OF SOME EAST WINDS 10-17Z FRIDAY MORNING...BUT THEY SHOULD ONLY BE AROUND 5KT IF THEY DO OCCUR. KBUR...HIGH CONFIDENCE IN VFR CONDITINOS. LOW CONFIDENCE IN THE WIND FORECAST. EXPECTING WINDS TO STAY OUT OF THE NORTH...BUT NOT CONFIDENT IN THE STRENGTH OF THE WINDS. && .FIRE WEATHER... A LOW PRESSURE SYSTEM CURRENTLY OVER IDAHO WILL SWING THROUGH NEVADA AND UTAH BY SATURDAY. THIS WILL SHIFT THE CURRENTLY GUSTY NORTHWEST FLOW TO NORTHEAST...AND BRING THE FIRST OFFSHORE EVENT TO LOS ANGELES AND VENTURA COUNTY OF THE SEASON. PEAK WINDS ARE GENERALLY EXPECTED TO HOVER AROUND 20 MPH SUSTAINED WITH GUSTS NEAR 35 OR 40 MPH OVER THE MOUNTAINS AND VALLEYS. THESE WINDS SHOULD ALSO BE ABLE TO PUSH INTO THE COASTAL SECTIONS FROM VENTURA THROUGH MALIBU AND THE HOLLYWOOD HILLS...BUT SLIGHTLY WEAKER THAN THE VALLEYS. MEANWHILE WITH WEAK RIDGING FORMING ALOFT...RAPID WARMING AND DRYING WILL COMMENCE ON FRIDAY THEN PERSIST INTO SATURDAY. WIDESPREAD HUMIDITIES SHOULD DROP WELL INTO THE LOW TEENS AND SINGLE DIGITS ON FRIDAY AND SATURDAY. OVERNIGHT RECOVERIES WILL BE POOR IN THE FOOTHILLS AND MOUNTAINS AS WELL. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER A LARGE PORTION OF THE AREA FRIDAY AND SATURDAY. AT THIS POINT HOWEVER...MOST OF AREAS WILL REACH THESE THRESHOLDS FOR AROUND 3 HOURS EACH DAY. AS A RESULT...A RED FLAG WARNING WILL NOT BE ISSUED DUE TO THE 6+ HOUR DURATION CRITERIA NOT EXPECTED TO BE MET...BUT IT WILL BE VERY CLOSE. REGARDLESS...THIS IS A PERIOD OF HIGH FIRE WEATHER CONCERN...ESPECIALLY CONSIDERING THE EXTREMELY DRY VEGETATION. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION...SWEET SYNOPSIS...KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 26, 6:00 AM PDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU SEP 26 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-271300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU SEP 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT LOCALLY GUSTY NORTH WINDS WILL AFFECT THE MOUNTAINS THROUGH TONIGHT. ISOLATED FROST IS POSSIBLE TONIGHT IN COLDEST WIND SHELTERED LOCATIONS IN THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY...THE CUYAMA VALLEY AND THE ANTELOPE VALLEY. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED AT TIMES FRIDAY THROUGH SATURDAY FROM EASTERN SANTA BARBARA COUNTY THROUGH LOS ANGELES COUNTY. INCREASINGLY WARM AND DRY CONDITIONS...ALONG WITH THE GUSTY WINDS MAY BRING CRITICAL FIRE WEATHER CONDITIONS TO LOS ANGELES AND VENTURA COUNTIES FRIDAY THROUGH SATURDAY. ISOLATED FROST IS POSSIBLE FRIDAY NIGHT IN COLDEST WIND SHELTERED LOCATIONS IN THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY...THE CUYAMA VALLEY AND THE ANTELOPE VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:41 AM PDT | Small Craft Advisory | LOX | 23 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.